Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2007, Article ID 36267, 15 pages
http://dx.doi.org/10.1155/2007/36267
Research Article

On the Equilibria of the Extended Nematic Polymers under Elongational Flow

1Department of Applied Mathematics, Naval Postgraduate School, Monterey, CA 93943, USA
2Department of Applied Mathematics and Statistics, University of California, Santa Cruz, CA 95064, USA

Received 21 December 2006; Accepted 16 March 2007

Academic Editor: Norimichi Hirano

Copyright © 2007 Hong Zhou et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. D. Rey and M. M. Denn, “Dynamical phenomena in liquid-crystalline materials,” in Annual Review of Fluid Mechanics, vol. 34 of Annu. Rev. Fluid Mech., pp. 233–266, Annual Reviews, Palo Alto, Calif, USA, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. A. S. Bhandar and J. M. Wiest, “Mesoscale constitutive modeling of magnetic dispersions,” Journal of Colloid and Interface Science, vol. 257, no. 2, pp. 371–382, 2003. View at Publisher · View at Google Scholar
  3. M. Doi and S. F. Edwards, The Theory of Polymer Dynamics, Oxford University Press, Oxford, UK, 1986.
  4. S. Z. Hess, “Fokker-Planck-equation approach to flow alignment in liquid crystals,” Zeitschrift für Naturforschung, vol. A 31A, pp. 1034–1037, 1976. View at Google Scholar
  5. P. Constantin, I. G. Kevrekidis, and E. S. Titi, “Asymptotic states of a Smoluchowski equation,” Archive for Rational Mechanics and Analysis, vol. 174, no. 3, pp. 365–384, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. P. Constantin, I. Kevrekidis, and E. S. Titi, “Remarks on a Smoluchowski equation,” Discrete and Continuous Dynamical Systems, vol. 11, no. 1, pp. 101–112, 2004. View at Google Scholar · View at MathSciNet
  7. P. Constantin and J. Vukadinovic, “Note on the number of steady states for a two-dimensional Smoluchowski equation,” Nonlinearity, vol. 18, no. 1, pp. 441–443, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. I. Fatkullin and V. Slastikov, “Critical points of the Onsager functional on a sphere,” Nonlinearity, vol. 18, no. 6, pp. 2565–2580, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. H. Liu, H. Zhang, and P. Zhang, “Axial symmetry and classification of stationary solutions of Doi-Onsager equation on the sphere with Maier-Saupe potential,” Communications in Mathematical Sciences, vol. 3, no. 2, pp. 201–218, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. C. Luo, H. Zhang, and P. Zhang, “The structure of equilibrium solutions of the one-dimensional Doi equation,” Nonlinearity, vol. 18, no. 1, pp. 379–389, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  11. H. Zhou, H. Wang, M. G. Forest, and Q. Wang, “A new proof on axisymmetric equilibria of a three-dimensional Smoluchowski equation,” Nonlinearity, vol. 18, no. 6, pp. 2815–2825, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. H. Zhou and H. Wang, “Steady states and dynamics of 2-D nematic polymers driven by an imposed weak shear,” Communications in Mathematical Sciences, vol. 5, pp. 113–132, 2007. View at Google Scholar
  13. M. G. Forest, S. Sircar, Q. Wang, and R. Zhou, “Monodomain dynamics for rigid rod and platelet suspensions in strongly coupled coplanar linear flow and magnetic fields. II. Kinetic theory,” Physics of Fluids, vol. 18, no. 10, Article ID 103102, 14 pages, 2006. View at Publisher · View at Google Scholar
  14. G. Ji, Q. Wang, P. Zhang, and H. Zhou, “Study of phase transition in homogeneous, rigid extended nematics and magnetic suspensions using an order-reduction method,” Physics of Fluids, vol. 18, no. 12, Article ID 123103, 17 pages, 2006. View at Publisher · View at Google Scholar
  15. H. Zhou, H. Wang, Q. Wang, and M. G. Forest, “Characterization of stable kinetic equilibria of rigid, dipolar rod ensembles for coupled dipole-dipole and Maier-Saupe potentials,” Nonlinearity, vol. 20, no. 2, pp. 277–297, 2007. View at Publisher · View at Google Scholar
  16. Q. Wang, S. Sircar, and H. Zhou, “Steady state solutions of the Smoluchowski equation for rigid nematic polymers under imposed fields,” Communications in Mathematical Sciences, vol. 3, no. 4, pp. 605–620, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. B. Bird, R. C. Armstrong, and O. Hassager, Dynamics of Polymeric Liquids, Vol. 1: Fluid Mechanics, John Wiley & Sons, New York, NY, USA, 1987.